Alert archive / Arizona / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 26, 2008, 4:50 PM MST for Pinal County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2008, 4:50 PM MST (23:50 UTC)
- Expired
- Jun 26, 2008, 5:15 PM MST
- In force
- 25 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 59 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPSR 262350
SVRPSR
AZC021-270015-
/O.NEW.KPSR.SV.W.0004.080626T2350Z-080627T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
450 PM MST THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF CASA GRANDE...
* UNTIL 515 PM MST
* AT 448 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING
DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED 13
MILES WEST OF CASA GRANDE...NEAR STANFIELD...AND MOVING NORTHEAST
AT 13 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARIZONA CITY...LA PALMA...RANDOLPH...ARIZOLA AND MARICOPA
LAT...LON 3277 11219 3312 11207 3289 11144 3276 11162
3273 11168 3272 11177 3279 11178 3279 11187
3277 11188 3277 11205 3273 11206 3273 11211
TIME...MOT...LOC 2350Z 219DEG 11KT 3287 11196
$$
INIGUEZ1 follow-up statement
000
WWUS55 KPSR 270007
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
507 PM MST FRI JUN 26 2008
AZC021-270015-
/O.CON.KPSR.SV.W.0004.000000T0000Z-080627T0015Z/
PINAL AZ-
507 PM MST FRI JUN 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR WEST CENTRAL PINAL COUNTY...
AT 457 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE
HAIL...HEAVY DOWNPOURS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. IN
ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS
STORM WAS LOCATED NEAR STANFIELD...OR 12 MILES WEST OF CASA
GRANDE...MOVING NORTHEAST AT 13 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARIZONA
CITY AND ARIZOLA...AS WELL AS INTERSTATE EIGHT AND ARIZONA
DRIVE/HIGHWAY 84.
LAT...LON 3273 11211 3277 11219 3294 11211 3307 11194
3294 11158 3282 11154 3277 11159 3273 11172
3274 11177 3279 11178 3277 11205 3273 11206
TIME...MOT...LOC 0006Z 219DEG 11KT 3291 11192
$$
INIGUEZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:57 PM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 26, 2:57 PM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 257 PM MST THU JUN 26 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION && .SYNOPSIS... HIGH PRESSURE ALOFT WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH NEXT WEEK. THE HIGH WILL MOVE NORTHWARD TOWARDS THE FOUR CORNERS THIS WEEKEND...RESULTING IN WARMER TEMPERATURES. HIGH TEMPERATURES COULD EXCEED 110 DEGREES SUNDAY AND MONDAY...BEFORE A GRADUAL COOLING TREND DEVELOPS NEXT WEEK. ISOLATED THUNDERSTORMS WILL REMAIN A THREAT AS WELL...BUT ONLY ACROSS THE HIGHER TERRAIN WELL EAST OF PHOENIX. && .DISCUSSION... AFTERNOON SFC DEW POINTS WEST OF A LINE N-S FROM KPRC TO KGBN (PRESCOTT TO GILA BEND) HAVE DROPPED 10-25 DEG SINCE THIS TIME YESTERDAY...WHILE AREAS EAST OF THE LINE REMAIN IN THE LOW TO MID 50S. MUCH OF SOUTHEAST ARIZONA AND THE HIGHER TERRAIN OF AZ HAVE BEEN VERY ACTIVE THIS AFTERNOON...AND RADAR LOOKS PRETTY IMPRESSIVE (MORE SO THAN THIS TIME YESTERDAY). THE LOW-LEVEL STEERING FLOW ...WHICH IS SOUTHERLY OVER THE WESTERN HALF OF OUR CWA...THEN TURNS MORE SOUTHWESTERLY OVER THE CENTRAL DESERTS...AND DUE WEST ACROSS THE EASTERN PORTIONS OF OUR FCST AREA...IS NOT VERY FAVORABLE FOR BRINGING ACTIVE STORMS INTO THE GREATER PHOENIX AREA. HOWEVER...WITH THE COVERAGE AND INTENSITY OF THE STORMS TO THE SE...A DUST STORM OVER THE EAST VALLEY...POSSIBLY PUSHING NORTHWARD THROUGH CENTRAL PHOENIX...IS QUITE POSSIBLE THIS EVENING. WX GRIDS THROUGH 06 UTC THIS EVENING HAVE SLIGHT CHANCE/CHANCE POPS OVER NORTHWESTERN PINAL AND SOUTHERN GILA COUNTIES...WITH AREAS OF BLOWING DUST OVER ZONE 23. FRIDAY THROUGH THE WEEKEND...LITTLE CHANGE TO OVERALL SYNOPTIC PATTERN WHICH HAS A WEAK LOW CUTTING OFF FROM THE MAIN WEST COAST TROF...AND SPINNING OFF THE BAJA COAST WHILE THE HIGH PRESSURE RIDGE OVER NORTHERN MEXICO AND NEW MEXICO EXTENDS INTO ARIZONA. AS THE PAC CUT OFF LOW RETROGRADES A BIT THIS WEEKEND...HIGH PRESSURE WILL BUILD NORTHWESTWARD INTO THE STATE FOR WARMING TEMPS. TEMPS WILL GRADUALLY WARM THROUGH THE WEEKEND...WITH HIGHS AT OR SLIGHTLY WARMER THAN NORMAL FOR THIS TIME OF YEAR BY EARLY NEXT WEEK. MEANWHILE...THE GREATER PHOENIX AREA WILL REMAIN ON THE DRIER SIDE OF A DRY AIRMASS TO THE WEST AND A MORE MOIST AND UNSTABLE AIRMASS TO THE EAST. OVERALL...THIS PATTERN FAVORS A LOW GRADE MONSOON FCST INTO EARLY NEXT WEEK WITH STORMS CONFINED TO SE ARIZONA AND THE HIGHER TERRAIN (OUR AZ ZONE 28 AND 24)...WITH LITTLE TO NO CHANCE FOR THUNDERSTORMS ELSEWHERE. HOWEVER...THE THREAT FOR BLOWING DUST AND REDUCED VISIBILITY REMAINS A DAILY THREAT OVER THE CENTRAL DESERTS (ZONE 23)...AS OUTFLOW FROM STORMS TO THE SE PUSH INTO OUR AREA. OUT WEST...TEMPS WILL GRADUALLY WARM OVER THE NEXT FEW DAYS UNDER MOSTLY CLEAR SKIES AND DRY CONDITIONS. BEYOND THE WEEKEND...GFS LONGWAVE PATTERN HAS TRENDED BACK TOWARDS A RIDGE ACROSS THE WESTERN CONUS. EXTENDED FORECAST REFLECTS THIS WITH A CONTINUATION OF THE ABOVE NORMAL TEMPERATURES AND NEAR CLIMO POPS. && .AVIATION... SOUTH TO SOUTHEAST FLOW ALOFT CONTINUES EARLY THIS AFTERNOON. AT 9 AND 12 THSD FT...WIND SPEEDS WERE RUNNING ABOUT 15 KNOTS...WITH STRONGER SW WINDS ABOVE 25 THSD FT. THIS CIRCULATION IS FAVORABLE FOR STEERING ANY STORMS INTO THE FAR EAST VALLEY...ONCE THEY FORM ACROSS NORTHERN PIMA COUNTY. THERE IS MORE ACTIVITY IN EASTERN PIMA COUNTY TODAY COMPARED TO WEDNESDAY...BUT THE AVAILABLE MOISTURE PROFILES SHOW LESS POTENTIAL THE FARTHER WEST YOU GO. WILL ONLY SHOW SCATTERED CB CLOUDS NEAR GATEWAY...BUT THAT SITE MAY NEED UPDATES AFTER 0100 UTC. OTHER TAF SITES DO NOT HAVE NEARLY THE POTENTIAL THIS EVENING...COMPARED TO YESTERDAY. ANOTHER FACTOR IS THE SMOKE PLUME FROM THE ETHAN FIRE...AND IT SHOULD NOT POSE NEARLY THE SAME PROBLEMS AS ON WED. OUR WESTERN TAF SITES ALL LOOK GOOD FOR THE NEXT 24 HOURS...AT LEAST. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... A HIGH PRESSURE SYSTEM WILL CONTINUE TO DOMINATE OUR WEATHER IN THE EXTENDED PERIOD. FOR SUNDAY THROUGH THE 2ND OF JULY...EXPECT ABOVE AVERAGE TEMPERATURES AND NEAR NORMAL PRECIPITATION. THE MINIMUM RH VALUES WILL LIKELY DROP TO LESS THAN 15 PERCENT IN ALL THE DESERT ZONES...AND SUFFICIENT MOISTURE CAN BE EXPECTED INTO EARLY NEXT WEEK FOR A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS IN ZONE 133. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...WANEK/HIRSCH AVIATION...SIPPLE FIRE WEATHER...SIPPLE
Hazardous weather outlook, Jun 26, 4:26 AM MST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 426 AM MST THU JUN 26 2008 AZZ022-023-027-028-271230- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 426 AM MST THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AFTERNOON MOUNTAIN THUNDERSTORMS OVER EASTERN ARIZONA HAVE THE POTENTIAL TO PRODUCE STRONG WESTWARD MOVING OUTFLOW BOUNDARIES WHICH COULD GENERATE WINDS IN EXCESS OF 45 MPH. WINDS THIS STRONG HAVE THE POTENTIAL TO PRODUCE DUST STORMS AND LOW VISIBILITIES BETWEEN PHOENIX AND CASA GRANDE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. HIGH TEMPERATURES MAY EXCEED 110 DEGREES THIS WEEKEND. ALTHOUGH EXCESSIVE HEAT WARNINGS ARE NOT ANTICIPATED AT THIS TIME...TEMPERATURES THIS HIGH ARE STILL CONSIDERED DANGEROUS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-271230- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 426 AM MST THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. STORMS WILL HAVE HIGH CLOUD BASES WHICH PROMOTE THE POTENTIAL FOR STRONG GUSTY AND ERRATIC WINDS TO NEAR 50 MPH. LIGHTNING STRIKES IN COMBINATION WITH GUSTY WINDS ALSO PROMOTE HIGH FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-271230- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 426 AM MST THU JUN 26 2008 /426 AM PDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH TEMPERATURES MAY EXCEED 110 DEGREES THIS WEEKEND. ALTHOUGH EXCESSIVE HEAT WARNINGS ARE NOT ANTICIPATED AT THIS TIME...TEMPERATURES THIS HIGH ARE STILL CONSIDERED DANGEROUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ030-271230- JOSHUA TREE NATIONAL PARK- 426 AM PDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH TEMPERATURES MAY EXCEED 105 DEGREES THIS WEEKEND. ALTHOUGH EXCESSIVE HEAT WARNINGS ARE NOT ANTICIPATED AT THIS TIME...TEMPERATURES THIS HIGH ARE STILL CONSIDERED DANGEROUS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:18 PM MST | Dust Storm Warning | PSR | 73 min | |
| Jun 25, 8:48 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 30 min |
| Jun 26, 3:54 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.